MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. SMF STEM WITH STIKTITE SZ 5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71352505
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 11/08/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient underwent two-step revision surgery due to left total hip arthroplasty infection.First step on (b)(6)2016 involved tha explantation, irrigation and debridement with major synovectomy and insertion of articulating antibiotic delivery device.Second step on (b)(6)2017 involved total hip revision arthroplasty.
 
Additional Manufacturer Narrative
Additional data under recall: z-0945-2017 and z-0946-2017.

Brand Name
SMF STEM WITH STIKTITE SZ 5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key6656148
Report Number1020279-2017-00456
Device Sequence Number13774262
Product Code LPH
UDI-Device Identifier03596010619617
UDI-Public03596010619617
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K080625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2016
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Attorney
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 11/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/05/2018
Device Model Number71352505
Device Catalogue Number71352505
Device Lot Number08ETM0012R
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/01/2017
Supplement Date Received by Manufacturer06/01/2017
Initial Report FDA Received Date06/21/2017
Supplement Report FDA Received Date11/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0944-2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIOLOX F. US HD36M+4 12/14TPR+4,71332085/09FM07701; LEFT ANTEVERTED MODULAR NECK, 71352116/09GTM0009A; R3 3 HOLE ACET SHELL 56MM, 71335556/11AM15908; R3 36MM ID US CRMC LINER 56, 71338956/08BT17468R
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age47 YR